MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF LNR 28X50-52 20 DEG SZ E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. REF LNR 28X50-52 20 DEG SZ E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71742850
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/17/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 2 hour delay occured during a total hip replacement due to a reflection liner and an acetabular cup that could not be implanted.
 
Additional Manufacturer Narrative
The associated reflection acetabular liner was returned and evaluated.A lab analysis conducted during this investigation revealed that the returned component does not exhibit any physical damage which might have cause the issue.Some physical scratches were noted on the face side of the liner.No deviations for material or processing indicated.The root cause of the connection problem could not be determined by this investigation.A dimensional evaluation noted that liner had features that could not be measured accurately due to damage that appeared to be from implantation attempts.The features that could be measured were to print specification.A clinical evaluation noted since the procedure was completed with a back-up liner, and no further harm is being alleged as a result of the two hour delay, thus no further clinical/medical assessment is warranted at this time.The device was manufactured in 2016.A review of complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.We consider this investigation closed.Should additional information be received, the complaint will be reopened.

Brand Name
REF LNR 28X50-52 20 DEG SZ E
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7480659
Report Number1020279-2018-00839
Device Sequence Number10811703
Product Code LPH
UDI-Device Identifier03596010232267
UDI-Public03596010232267
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K932755
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2026
Device Catalogue Number71742850
Device Lot Number16EM11863
Initial Date Received by Manufacturer 04/18/2018
Supplement Date Received by Manufacturer04/18/2018
Initial Report FDA Received Date05/02/2018
Supplement Report FDA Received Date11/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;